Periodic template tests: A family of statistical randomness tests for a collection of binary sequences


SULAK F., Doganaksoy A., Uguz M., Kocak O.

DISCRETE APPLIED MATHEMATICS, vol.271, pp.191-204, 2019 (Peer-Reviewed Journal) identifier

  • Publication Type: Article / Article
  • Volume: 271
  • Publication Date: 2019
  • Doi Number: 10.1016/j.dam.2019.07.022
  • Journal Name: DISCRETE APPLIED MATHEMATICS
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.191-204
  • Keywords: Cryptography, Statistical randomness testing, NIST test suite, Periodic template tests, Overlapping template matching test

Abstract

In this work, we classify all templates according to their periods and for each template we evaluate the exact probabilities using generating functions. Afterwards, we propose a new family of statistical randomness tests, that is periodic template tests, for a collection of binary sequences. We apply these tests to the outputs of AES, SHA-3, SHA-2 family, SHA-1 and MD5 and the binary expansion of pi and root 2 and biased non-random data to test the power of new tests. Moreover, we give the probabilities for all templates for the overlapping template matching test in the NIST test suite. Afterwards, we analyse the power of templates and compare the periodic template tests with NIST overlapping template test. (C) 2019 Elsevier B.V. All rights reserved.